0 rating

Infection/Cancer risk

Vassilopoulos D, Apostolopoulou A, Hadziyannis E et al. Ann Rheum  Dis 2010;69:1352–5.

Immunosuppressive agents can induce viral reactivation in patients with hepatitis B virus (HBV) infections leading to liver decompensation. In this study involving a small number of prospectively followed patients with chronic HBV infection, it was found that anti-tumor necrosis factor agents are safe when combined with antiviral therapy.

 

Viral reactivation can occur in patients with chronic hepatitis B virus (HBV) infections who receive immunosuppressive drugs, leading to serious liver complications. Patients with rheumatic diseases who are treated with immunosuppressive drugs are a particular group that may be affected. Data on HBV reactivation in patients on anti-tumor necrosis factor (anti-TNF) agents are limited; therefore, the present authors examined the safety of these biological agents in combination with oral antiviral agents in patients with rheumatic diseases and chronic/resolved HBV infection.

Return to top

LATEST ARTICLES